# SDR O4VA201608250001

- Difficulty date: August 25, 2016
- Submitted: August 26, 2016
- Operation: Air carrier
- Aircraft: N359TA
- Make and model: Snias AS350B3
- Aircraft serial: 4460
- Aircraft time: 1,677 hours
- Engine: Tmeca ARRIEL2B1
- Engine time: 1,677 hours
- System (JASC): 2312 · VHF Communications System
- Part: Radio
- Part number: 091258110
- Part serial: FDA1689
- Condition: Failed
- Location: Nr 1
- Stage of operation: FF
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING FLIGHT RADIO FM 1 EMITTED SMOKE.  THE FRONT PASSENGER WAS TRANSMITTING ON FM 1 WHEN THE PILOT HEARD EXCESSIVE STATIC THROUGH THE RADIO.  THE PILOT NOTICED THE DISPLAY SCREEN OF THE RADIO FLASHING, THEN COMPLETELY DIMMING. THE PILOT TURNED THE RADIO OFF AND A FEW SECONDS LATER LIGHT SMOKE WAS COMING OUT FROM THE FRONT OF FM 1.  THE PILOT TURNED OFF THE MASTER AVIONICS SWITCH AND MADE A PRECAUTIONARY LANDING AT A NEARBY GOVERNMENT FACILITY.  NO MORE SMOKE WAS OBSERVED AFTER MASTER AVIONICS SWITCH WAS TURNED OFF.  AFTER LANDING PILOT INSPECTED UNDERSIDE OF INSTRUMENT PANEL TO ENSURE NO FURTHER SMOKE OR SMOLDERING WAS PRESENT. ON-SITE MECHANIC WAS ABLE TO DRIVE TO AIRCRAFT AND REMOVE FM 1. AFTER INSPECTION NO DAMAGE WAS FOUND TO AIRCRAFT WIRING.  RADIO FM 1 WAS REPLACED WITH SERVICEABLE UNIT.
